In practice, pharmacists encounter many clinical problems concerning adverse reactions such as:
- Can drug X cause symptom Y? How common is this side effect? Is it reversible?
- Which of drugs A, B or C is the most likely cause of symptom Y?
- How should I manage a suspected ADR in this patient?
- This patient has experienced a suspected reaction to drug X. What can I use instead?
ADRs are great mimickers of disease, causing diagnostic confusion and resulting in unnecessary referral and investigation. Certain disorders are commonly drug-induced and a thorough assessment of drug exposure is particularly important in these cases. Examples of signs and symptoms include rashes, electrolyte disturbances, postural hypotension, confusion, constipation, renal or liver dysfunction, and gastrointestinal haemorrhage. Less common examples include blood dyscrasias.
Accreditation number for this module: S2019/95
This module has been accredited for 1 hour of Group-1 CPD (or 1 CPD credit) or 1 hour of Group-2 CPD (or 2 CPD credits) upon successful completion of the module's Test yourself multiple choice questions, suitable for inclusion in an individual pharmacist’s CPD plan.